Alert archive / Kansas / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Goodland, KS

June 11, 2011Gove County, Kansas

NWS Goodland, KS issued this flash flood warning at Jun 11, 2011, 6:52 PM CDT for Gove County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 6:52 PM CDT (23:52 UTC)
Expired
Jun 11, 2011, 11:49 PM CDT
In force
5 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Gove County, KS

The radar

The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WGUS53 KGLD 112352
FFWGLD
KSC063-120600-
/O.NEW.KGLD.FF.W.0005.110611T2352Z-110612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM CDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GOVE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 100 AM CDT SUNDAY

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN IN   
  THIS AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THE
  MONUMENT ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3870 10082 3892 10082 3894 10015 3880 10014
      3870 10015

$$

BULLER
2 follow-up statements
517 
WGUS73 KGLD 120318
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
918 PM MDT SAT JUN 11 2011

KSC063-120600-
/O.CON.KGLD.FF.W.0005.000000T0000Z-110612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
1018 PM CDT SAT JUN 11 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN GOVE COUNTY
UNTIL 100 AM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVED ACROSS THE WARNED AREA. 
RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN OVER THIS AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THE
MONUMENT ROCKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.

&&

LAT...LON 3870 10082 3892 10082 3894 10015 3880 10014
      3870 10015

$$

STASSER
882 
WGUS73 KGLD 120449
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1049 PM MDT SAT JUN 11 2011

KSC063-120503-
/O.CAN.KGLD.FF.W.0005.000000T0000Z-110612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
1149 PM CDT SAT JUN 11 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN GOVE
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3870 10082 3892 10082 3894 10015 3880 10014
      3870 10015

$$

STASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:05 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 11, 6:05 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
505 PM MDT SAT JUN 11 2011

.DISCUSSION...
240 PM MDT SAT JUN 11 2011

FORECAST PROBLEM WILL BE WHAT LOOKS TO BE AN ACTIVE AND WET PATTERN
THROUGH MOST IF NOT ALL THE UPCOMING PERIOD. SATELLITE SHOWING AN
ACTIVE AND PROGRESSIVE WAVE TRAIN FROM THE CENTRAL PACIFIC INTO THE
ATLANTIC. MODELS INITIALIZED FINE AT MID AND UPPER LEVELS. THE FRONT
TENDED TO BE FURTHER SOUTH THAN THE MODELS SHOWED. THE NAM WAS
CLOSEST TO THIS. MODELS TENDED TO BE A LITTLE TOO COOL OVER THE
AREA.

TONIGHT...COULD MAKE A CASE FOR A COUPLED JET STRUCTURE ACROSS THE
FORECAST AREA THROUGH THE NIGHT. AT THE VERY LEAST WILL HAVE A LEFT
FRONT QUADRANT AROUND. SHORTWAVE TROUGH SEEN ON SATELLITE MOVING
TOWARD THE AREA FROM THE SOUTHWEST. AT THIS TIME MAIN FRONT LOOKS TO
BE WELL SOUTH OF THE AREA. SURFACE ANALYSIS A SUBTLE BOUNDARY/SURFACE
CONVERGENCE NEAR THE SOUTH AND SOUTHWEST PORTION OF THE FORECAST
AREA. DECENT CU FIELD HAS DEVELOPED ALONG THE KANSAS AND COLORADO
BORDER JUST TO THE SOUTH AND SOUTHWEST OF US NEAR THAT CONVERGENCE.

MODELS ARE SHOWING TWO DIFFERENT QPF TRENDS. FIRST IS TO THE MAIN
MCS/PRECIP BULLSEYE FURTHER SOUTH. THEY ARE ALSO DEVELOPING A
SECONDARY BULLSEYE OVER THE NORTHWEST PORTION OF THE AREA. THE RUC
ARE SHOWING TWO DISTINCT PIECES OF THE SHORTWAVE. THE NAM IS
MIRRORING THE RUCS PV FIELD WITH THE RUC ALSO DOING THE SAME THING
WITH THE QPF FIELD. CONSIDERING THE CURRENT TRENDS AND DEVELOPMENT
WILL TREND TOWARD THOSE TWO DIFFERENT AREAS.

SUNDAY/SUNDAY NIGHT...MESOSCALE AFFECTS OF OVERNIGHT/EARLY MORNING
CONVECTION WILL HAVE A BIG IMPACT ON SUNDAY. IT LOOKS LIKE THE
STRONGEST MCS WILL BE TO OUR SOUTH WITH PROBABLY ENHANCE SOUTHEAST
TO EAST FLOW AT THE SURFACE. THIS WOULD KEEP THE AREA COOLER AND
MORE STABLE. WILL TREND THAT WAY IN THE TEMPERATURES. AT THIS TIME IT
LOOKS LIKE LINGERING PRECIPITATION WILL BE EAST OF THE AREA. SOME
INDICATIONS OF FOG DUE TO THE UPSLOPE AND INSERTED IN THE WEST
SECTION AT THIS TIME.

NOT CONSIDERING WHAT THE MESOSCALE DOES TO THE AFTERNOON AND EVENING
THUNDERSTORM CHANCES...LEFT FRONT QUADRANT STARTS AFFECTING THE
AREA...ESPECIALLY THE SOUTH...IN THE AFTERNOON INTO THE NIGHT...
ESPECIALLY OVER THE SOUTHWEST HALF. ALSO A DECENT SHORTWAVE TROUGH
BEGINS TO MOVE THROUGH THE AREA LATE IN THE AFTERNOON AND MOSTLY
DURING THE NIGHT. MODELS INDICATE THAT A WARM FRONT COMES NORTH AND
THEN THE COLD FRONT BEHIND IT LATER IN THE NIGHT. WILL THEREFORE
EXPAND THE POPS ACROSS THE ENTIRE AREA DURING THE NIGHT.

MONDAY/MONDAY NIGHT...IN SOME RESPECTS THE MID AND UPPER LEVEL LIFT
DURING THIS PERIOD WILL BE BETTER THAN TODAY. STRONG LEFT FRONT
QUADRANT AFFECTING THE AREA DURING THE AFTERNOON AND EVENING...
ESPECIALLY THE SOUTHERN HALF. WILL KEEP THE CURRENT SLIGHT CHANCE IN
THE FAR WEST IN THE AFTERNOON. THEN INCREASED POPS INTO THE LOW
CHANCE CATEGORY FOR THE NIGHT. CONSIDERING UPSLOPE WINDS BEHIND THE
BOUNDARY WITH POSSIBLE REINFORCEMENT FROM OVERNIGHT THUNDERSTORMS
COULD KEEP A LOT OF A CLOUD COVER AND COLDER AIR OVER THE AREA.
WILL TREND TOWARD THE COLDER TEMPERATURES.

TUESDAY/TUESDAY NIGHT...SHORTWAVE TROUGH AND LINGERING PRECIPITATION
DUE TO OVERNIGHT CONVECTION WILL BE POSSIBLE OVER SOUTHEAST HALF OF
THE AREA AND KEPT IN MORNING POPS THERE. LEFT FRONT QUADRANT OF A
NORTHWEST TO SOUTHEAST UPPER JET WILL AFFECT THE AREA FROM THE
AFTERNOON INTO THE OVERNIGHT HOURS. ANOTHER SHORTWAVE TROUGH MOVES
ACROSS THE AREAS DURING THE SAME TIME. WOULD HAVE LIKED TO HAVE
INCREASED POPS INTO THE CHANCE CATEGORY BUT THAT WOULD MAKE ME OUT
OF COLLABORATION WITH MY NEIGHBORS. PLUS MESOSCALE AFFECTS COULD
SIGNIFICANTLY CHANGE THE ENVIRONMENT. INCREASED POPS TO HIGH SLIGHT
CHANCE AT THIS TIME. SAME SCENARIO FOR THE WINDS AND TEMPERATURES
AGAIN WITH UPSLOPE WINDS POSSIBLY ENHANCED BY CONVECTIVE OUTFLOW.
WILL GO TOWARDS THE COOLER GUIDANCE ONCE AGAIN.

WEDNESDAY THROUGH SATURDAY...PROBLEMATIC FORECAST DURING THIS PERIOD.
IT DOES NOT MAKE IT ANY EASIER WITH MODEL DIFFERENCES IN HOW TO
HANDLE TO THE NEW UPPER TROUGH IN THE WEST. DETERMINISTIC PLUS
ENSEMBLE SUPPORT THE FURTHER WEST AND DEEPER GFS SOLUTION. THE ECMWF
IS FURTHER EAST AND MORE ROBUST IN PUSHING THE BOUNDARIES FURTHER
EAST. DESPITE THIS MODEL DATA SHOWING NUMEROUS SHORTWAVE TROUGHS...
UPPER JET SUPPORT...AND ELEVATED THUNDERSTORM SCENARIOS THROUGH THE
WHOLE FORECAST PERIOD. AND THIS IS NOT EVEN ACCOUNTING FOR ANY
MESOSCALE INFLUENCES IN THIS SETUP.

IT IS REALLY HARD TO PIN DOWN WHEN WE WILL NOT HAVE A CHANCE OF
THUNDERSTORMS. SO TENDED TO BROADBRUSH THUNDERSTORM CHANCES THROUGH
THE PERIOD. CONSIDERING THE POSSIBILITY OF UPSLOPE FLOW THROUGH A LOT
OF THE PERIOD AND PRESENCE OF CLOUD COVER IN THIS SETUP...TENDED TO
GO BELOW THE GUIDANCE FOR HIGH TEMPERATURES.

THANKS TO ALL WHO COLLABORATED.

BULLER
&&

.AVIATION...
505 PM MDT SAT JUN 11 2011

FOR THE 00Z TAFS...THUNDERSTORMS AND SHOWERS WILL CONTINUE TO MOVE
EASTWARD ACROSS THE AREA THIS EVENING. OUTFLOW FROM NEARBY STORMS
MAY LEAD TO WIND SHIFTS AT THE TERMINALS THIS EVENING. EXPECTING
STORMS TO BE EAST OF KGLD BY 04Z...WITH STORMS CONTINUING TO BE NEAR
KMCK UNTIL THE MORNING. WITH THE LOW LEVEL MOISTURE...EXPECTING
IFR CONDITIONS AT BOTH SITES DURING THE MORNING...HOLDING OFF AT
KMCK UNTIL THE THUNDERSTORMS IN THE AREA HAVE MOVED EAST AWAY FROM
THE TERMINAL. MIXING DURING THE DAY WILL BRING CONDITIONS BACK TO
VFR DURING THE LATE MORNING.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&
Hazardous weather outlook, Jun 11, 11:40 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT JUN 11 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1040 AM MDT SAT JUN 11 2011 /1140 AM CDT SAT JUN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP IN EASTERN COLORADO THIS
AFTERNOON AND MOVE ACROSS THE REMAINDER OF THE AREA THIS EVENING
AND OVERNIGHT TONIGHT. THE MAIN THREATS WITH THESE STORMS WILL BE
LARGE DESTRUCTIVE HAIL AND DAMAGING WINDS...THOUGH A FEW TORNADOES
CANT BE RULED OUT. DUE TO RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL WILL HAVE THE POTENTIAL TO LEAD TO FLASH FLOODING AT SOME
LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
CONFINED PRIMARILY TO EASTERN COLORADO. SEVERE WEATHER IS NOT
ANTICIPATED.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH MUCH OF NEXT WEEK.
WHILE SEVERE STORMS CANNOT BE RULED OUT...IT IS TOO EARLY TO
PINPOINT WHICH DAY OR AREA WILL HAVE THE GREATEST RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED.

In the hours before

Special weather statement, Jun 11, 5:05 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT SAT JUN 11 2011

COZ091-092-112215-
CHEYENNE COUNTY-KIT CARSON COUNTY-
405 PM MDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 14 MILES NORTHWEST OF
FIRSTVIEW...MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3935 10279 3926 10238 3885 10252 3893 10293
TIME...MOT...LOC 2206Z 198DEG 27KT 3899 10269

JLUNDQUI
Local storm report, Jun 11, 5:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             TRIBUNE                 38.47N 101.75W
06/11/2011  E0.75 INCH       GREELEY            KS   TRAINED SPOTTER

&&

CJS
Special weather statement, Jun 11, 5:55 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MDT SAT JUN 11 2011

KSZ029-112330-
GOVE-
555 PM CDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE MONUMENT ROCKS...MOVING NORTHEAST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3890 10082 3911 10058 3883 10026 3869 10057
      3870 10073
TIME...MOT...LOC 2255Z 229DEG 21KT 3876 10069

BULLER
Special weather statement, Jun 11, 6:11 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
511 PM MDT SAT JUN 11 2011

KSZ027-112330-
WALLACE-
511 PM MDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WESKAN...OR NEAR WESKAN...MOVING
NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3882 10198 3888 10205 3903 10205 3914 10189
      3913 10188 3899 10170
TIME...MOT...LOC 2311Z 230DEG 20KT 3895 10196

JLUNDQUI
Local storm report, Jun 11, 6:13 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             ST. FRANCIS             39.77N 101.80W
06/11/2011  M0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

CJS
Local storm report, Jun 11, 6:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     18 N FLAGLER            39.56N 103.08W
06/11/2011  E60 MPH          KIT CARSON         CO   STORM CHASER

&&

CJS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:38 PM CDTSevere Thunderstorm WarningGLDGreeley, Wallace67 min
Jun 11, 4:45 PM CDTSevere Thunderstorm WarningGLDGreeley60 min
Jun 11, 5:33 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita57 min
Jun 11, 5:55 PM CDTSpecial Weather StatementGLDGove35 min
Jun 11, 5:57 PM CDTSevere Thunderstorm WarningGLDCheyenne63 min
Jun 11, 6:11 PM CDTSpecial Weather StatementGLDWallace19 min
Jun 11, 6:53 PM CDTSpecial Weather StatementGLDSherman37 min

Nearby

Flash Flood Warnings in Kansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.